Journal article icon

Journal article

From Brownian Dynamics to Markov Chain: an Ion Channel Example

Abstract:

A discrete rate theory for general multi-ion channels is presented, in which the continuous dynamics of ion diffusion is reduced to transitions between Markovian discrete states. In an open channel, the ion permeation process involves three types of events: an ion entering the channel, an ion escaping from the channel, or an ion hopping between different energy minima in the channel. The continuous dynamics leads to a hierarchy of Fokker-Planck equations, indexed by channel occupancy. From th...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1137/120882780

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Chapman, SJ More by this author
Journal:
SIAM JOURNAL ON APPLIED MATHEMATICS
Volume:
74
Issue:
1
Pages:
208-235
Publication date:
2012-06-28
DOI:
EISSN:
1095-712X
ISSN:
0036-1399
URN:
uuid:98786f94-7ec3-4858-8894-882adff7e8e6
Source identifiers:
341353
Local pid:
pubs:341353
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP